Alert archive / Illinois / Special Weather Statements in 2009
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 4, 2009, 7:41 AM CDT for Vermilion County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 7:41 AM CDT (12:41 UTC)
- Expired
- Aug 4, 2009, 8:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4654 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KILX 041241 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 741 AM CDT TUE AUG 4 2009 ILZ046-041315- VERMILION- 741 AM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN VERMILION COUNTY UNTIL 815 AM CDT... AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ROSSVILLE...OR 11 MILES NORTH OF DANVILLE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN VERMILION COUNTY...INCLUDING THE TOWNS OF HENNING...ALVIN AND BISMARCK. LAT...LON 4026 8779 4042 8769 4037 8753 4016 8753 TIME...MOT...LOC 1241Z 289DEG 36KT 4030 8763 $$ BARKER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:00 AM CDT, 41 minutes earlier.
Area forecast discussion, Aug 4, 7:00 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 700 AM CDT TUE AUG 4 2009 .DISCUSSION... ISSUED 240 AM CDT TUE AUG 4 2009 A FAIRLY QUIET NIGHT HAS BEEN FOUND ACROSS THE CWA...WITH JUST PERIODIC SHORT-LIVED PULSE STORMS FROM TIME TO TIME. CAPES AS ADVERTISED BY LAPS ARE OVER 3000 J/KG ACROSS THE SOUTH HALF OF THE CWA BACK INTO MISSOURI...ALTHOUGH A FAIR AMOUNT OF CAPPING STILL EXISTS. WE HAVE BEEN WAITING MOST OF THE NIGHT FOR THE LONG- ADVERTISED MCS TO BEGIN FORMING...AND THE INCREASE IN STORMS ACROSS SOUTHWEST IOWA AND NORTHWEST MISSOURI APPEARS TO BE IT. THIS PARTICULAR AREA HAS BEEN SHOWING AN INCREASING LOW-LEVEL JET OF 40-50 KNOTS ACCORDING TO THE PROFILER AND RADAR NETWORKS...A FEATURE THE MODELS HAVE BEEN INDICATING THE LAST COUPLE RUNS. PROPAGATION OF THIS MCS AND ITS EFFECTS ON LATER STORM DEVELOPMENT TODAY ARE THE MAIN FORECAST ISSUES FOR THIS PACKAGE. SHORT TERM...TODAY THROUGH FRIDAY... 4KM WRF MODEL FROM NCEP SEEMS TO BE HANDLING THE DEVELOPMENT OF THIS MCS THE BEST...SO WILL USE ITS OUTPUT FOR GUIDANCE IN TODAYS FORECAST. AREAS SOUTH OF I-72 MOST LIKELY TO SEE THE EFFECTS OF THE MCS DURING THE MORNING HOURS...LINGERING THROUGH MIDDAY ACROSS THE SOUTHEAST CWA. EXTENT OF SEVERE WEATHER THREAT... ESPECIALLY ANY REDEVELOPMENT LATER TODAY...WILL BE COMPLICATED BY MESOSCALE BOUNDARIES AND CLOUD SHIELD. MOST OF CWA EXCEPT FOR THE FAR NORTH REMAINS IN SPC SLIGHT RISK. PARENT FRONTAL BOUNDARY...WHICH EXTENDS FROM NORTHERN WISCONSIN INTO CENTRAL KANSAS EARLY THIS MORNING...WILL SLOWLY MOVE INTO THE CWA BEFORE BECOMING STATIONARY OVERNIGHT. CANNOT RULE OUT ADDITIONAL SHOWERS AND THUNDERSTORMS AS LONG AS THIS BOUNDARY IS AROUND. CURRENTLY AM PLANNING TO DIMINISH POPS A BIT OVERNIGHT FROM NORTH TO SOUTH...CONTINUING SLIGHT CHANCES IN AREAS SOUTH OF I-72 THROUGH WEDNESDAY. BEYOND THAT...MODELS INDICATING POTENTIAL FOR ANOTHER NOCTURAL THUNDERSTORM COMPLEX JUST TO OUR WEST. GFS MOST BULLISH IN BRINGING CHANCES FURTHER INTO OUR CWA...BUT ALSO APPEARS TO BE SUFFERING ITS USUAL CONVECTIVE FEEDBACK ISSUE. WILL MENTION LOW-END CHANCES ACROSS THE SOUTHWEST CWA WEDNESDAY NIGHT INTO THURSDAY. KEPT SLIGHT CHANCES GOING FOR THURSDAY NIGHT AND FRIDAY. PERSISTENT BOUNDARY FROM THE CENTRAL PLAINS EASTWARD WILL LIKELY BEGIN MOVING NORTHWARD AS A WARM FRONT DURING THIS TIME FRAME. MAY NEED TO INCREASE POPS AS THIS CAN BE BETTER REFINED IN LATER RUNS. LONG TERM...SATURDAY THROUGH MONDAY... HEAT AND HUMIDITY ARE THE MAIN FEATURES OF INTEREST FOR THE EXTENDED PERIOD. LONGER RANGE MODELS REMAIN CONSISTENT IN BUILDING 500 MB RIDGE EASTWARD ACROSS THE CONUS...CENTERING A SPAWLING 597 DM UPPER HIGH JUST SOUTH OF ILLINOIS BY SUNDAY MORNING. MAIN STORM TRACK WILL BE PUSHED NORTHWARD CLOSE TO THE CANADIAN BORDER AS THIS BUILDS INTO THE MIDWEST. RAISED HIGH TEMPERATURES FOR SATURDAY BY A FEW DEGREES AS 850 MB TEMPERATURES REACH INTO THE LOWER 20S CELSIUS...ALTHOUGH DID NOT GO AS HIGH AS MOS GUIDANCE DURING THIS PERIOD. NEXT SHORTWAVE EXPECTED TO APPROACH THE AREA ON MONDAY...WHICH MAY BE THE NEXT PERIOD FOR ANY SHOWER AND THUNDERSTORM CHANCES. GEELHART && .AVIATION... ISSUED 659 AM CDT TUE AUG 4 2009 TWO GOOD SIZED MESO SCALE CONVECTIVE COMPLEXES APPEAR TO BE COMBINING ACROSS NORTHERN MO. THE RESULT WILL A PROLONGED PERIOD OF SHOWERS AND T-STORMS IN CENTRAL IL THIS MORNING. LOCATIONS IN THE I-72 CORRIDOR FROM SPI-CMI SHOULD EXPERIENCE THE BRUNT OF THE HEAVY RAIN AND GUSTY WINDS. IFR VSBYS CAN ALSO BE EXPECTED WITH THE STORMS DUE TO HEAVY RAIN AND FOG/MIST. THE RAIN SHOULD TAPER OFF BY LATE MORNING/EARLY AFTERNOON AND THEN A LULL IN THE ACTIVITY IS EXPECTED. THIS MAY BE SHORT LIVED SINCE THE PRESENCE OF NUMEROUS LOW LEVEL BOUNDARIES AND PLENTY OF INSTABILITY SHOULD RESULT IN ANOTHER ROUND OF T-STORMS. THERE IS TOO MUCH UNCERTAINTY THOUGH AS TO THE EXACT LOCATION OF ANY BOUNDARIES...SO FOR NOW WENT WITH CB CLOUDS AFTER 20Z. MILLER && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 6:13 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 613 AM CDT TUE AUG 4 2009 ILZ027-029-031-036>038-040>043-047>051-051100- CASS-DE WITT-FULTON-KNOX-LOGAN-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-TAZEWELL-WOODFORD- 613 AM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL... DAMAGING WIND AND HEAVY RAIN...PRIMARILY LATE THIS MORNING INTO EARLY AFTERNOON...AND AGAIN THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID WEATHER IS ANTICIPATED SATURDAY THROUGH MONDAY. TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL PRODUCE A HEAT INDEX AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. ILZ044>046-052>057-061>063-066>068-071>073-051100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 613 AM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL... DAMAGING WIND AND HEAVY RAIN...PRIMARILY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON THURSDAY...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOT AND HUMID WEATHER IS THEN ANTICIPATED SATURDAY THROUGH MONDAY. TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL PRODUCE A HEAT INDEX AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ028-030-051100- MARSHALL-STARK- 613 AM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY MOVE INTO NORTH CENTRAL ILLINOIS TODAY. SEVERE WEATHER IS NOT ANTICIPATED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID WEATHER IS ANTICIPATED SATURDAY THROUGH MONDAY. TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL PRODUCE A HEAT INDEX AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICPATED THROUGH TONIGHT. MILLER
In the hours before
Special weather statement, Aug 4, 6:17 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 617 AM CDT TUE AUG 4 2009 ILZ038-041145- MCLEAN- 617 AM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL MCLEAN COUNTY UNTIL 645 AM CDT... AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF DOWNS...OR 7 MILES EAST OF BLOOMINGTON...MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL ALSO PRODUCE TORRENTIAL RAINFALL. PEOPLE IN MCLEAN COUNTY...INCLUDING THE TOWNS OF DOWNS...ELLSWORTH AND SAYBROOK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4060 8847 4035 8847 4036 8899 4053 8903 TIME...MOT...LOC 1116Z 270DEG 32KT 4047 8881 MILLER
Local storm report, Aug 4, 7:40 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
740 AM CDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL 5 S RANKIN 40.39N 87.90W
08/04/2009 E0.88 INCH VERMILION IL PUBLIC
&&
DPKSpecial weather statement, Aug 4, 7:41 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 741 AM CDT TUE AUG 4 2009 ILZ046-041315- VERMILION- 741 AM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN VERMILION COUNTY UNTIL 815 AM CDT... AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ROSSVILLE...OR 11 MILES NORTH OF DANVILLE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN VERMILION COUNTY...INCLUDING THE TOWNS OF HENNING...ALVIN AND BISMARCK. LAT...LON 4026 8779 4042 8769 4037 8753 4016 8753 TIME...MOT...LOC 1241Z 289DEG 36KT 4030 8763 BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:05 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 32 min |
| Aug 4, 6:17 AM CDT | Special Weather Statement | ILX | McLean | 28 min |
| Aug 4, 7:07 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Schuyler | 38 min |
| Aug 4, 7:42 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 48 min |
| Aug 4, 7:53 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 56 min |
| Aug 4, 8:11 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, McLean, Mason, Menard, Sangamon and 1 more | 55 min |
| Aug 4, 8:19 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell | 41 min |
| Aug 4, 8:29 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Menard, Sangamon | 52 min |
| Aug 4, 8:37 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Peoria, Tazewell, Woodford | 38 min |
| Aug 4, 8:43 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt | 47 min |
| Aug 4, 8:53 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 67 min |
| Aug 4, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Woodford | 23 min |
| Aug 4, 9:24 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas | 51 min |
| Aug 4, 9:31 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 15 min |
| Aug 4, 9:34 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Jasper | 26 min |
| Aug 4, 9:52 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 53 min |
| Aug 4, 9:57 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Effingham, Jasper and 1 more | 63 min |
| Aug 4, 10:32 AM CDT | Tornado Warning | ILX | Crawford | 43 min |
Nearby
Special Weather Statements in Illinois, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.